MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT MAK¿.COAXIAL MINI ACCESS KIT.; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MEXICO MERIT MAK¿.COAXIAL MINI ACCESS KIT.; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number MAK401-E/C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during vascular access for a routine av fistulolaplasty procedure, the access wire got caught on the access needle when the physician was attempting to straighten the access wire.Both access needle & access wire were withdrawn from the patient.It was noted by the physician that the access wire was abnormally elongated and uncoiling.Further investigation by the physician found that part of wire had been inadvertently sheared off within the patient.A vascular snare device and larger sheath were used to capture and retrieve the foreign body from the patient.No addition patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and microscopically.The complaint is confirmed.The root cause can be attributed to the wire being manipulated through the needle, contrary to ifu warning 400602008.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT MAK¿.COAXIAL MINI ACCESS KIT.
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14215609
Report Number3011642792-2022-00009
Device Sequence Number5359149
Product Code DRE
UDI-Device Identifier00884450012574
UDI-Public884450012574
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue NumberMAK401-E/C
Device Lot NumberI2230470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE.; ACCESS SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown